Korean J Dermatol.  2013 Jul;51(7):560-564.

Stevens-Johnson Syndrome Caused by Influenza Vaccination

Affiliations
  • 1Department of Dermatology, School of Medicine, Keimyung University, Daegu, Korea. janylove99@dsmc.or.kr

Abstract

Stevens-Johnson syndrome (SJS) is a rare, severe and immune-mediated cutaneous reaction usually secondary to the idiosyncratic reaction of medication, such as sulfonamide, anti-convulsant, NSAIDs and so on. The infection with Mycoplasma pneumoniae is also a well-documented cause. Influenza vaccination is relatively safe and increases with pandemic advance. Mild adverse reactions of influenza vaccination are relatively frequent, such as erythema, pains, fevers, myalgia, headaches and so on. But, severe skin adverse reactions are also very rare. We present a case of seasonal influenza vaccination induced Stevens-Johnson syndrome which has not previously been documented in Korea.

Keyword

Influenza; Stevens-Johnson syndrome; Vaccine

MeSH Terms

Anti-Inflammatory Agents, Non-Steroidal
Erythema
Fever
Headache
Influenza, Human
Korea
Mycoplasma pneumoniae
Pandemics
Pneumonia, Mycoplasma
Seasons
Skin
Stevens-Johnson Syndrome
Vaccination
Anti-Inflammatory Agents, Non-Steroidal
Full Text Links
  • KJD
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error